Alert archive / Arkansas / Tornado Warnings in 2017

Tornado Warning 52, NWS Little Rock, AR

July 4, 2017Jackson County, White County, Woodruff County, Arkansas

NWS Little Rock, AR issued this tornado warning at Jul 4, 2017, 2:41 PM CDT for Jackson County, White County, Woodruff County, Arkansas. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2017, 2:41 PM CDT (19:41 UTC)
Expired
Jul 4, 2017, 2:58 PM CDT
In force
17 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Jackson County, AR, White County, AR, Woodruff County, AR

The radar

The Little Rock radar (KLZK), 103 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 7.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2017-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1262 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2017-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1262 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
811 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
-49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

777 
WFUS54 KLZK 041941
TORLZK
ARC067-145-147-042030-
/O.NEW.KLZK.TO.W.0052.170704T1941Z-170704T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
241 PM CDT TUE JUL 4 2017

The National Weather Service in Little Rock has issued a

* Tornado Warning for...
  Northern Woodruff County in eastern Arkansas...
  Southeastern Jackson County in eastern Arkansas...
  East central White County in central Arkansas...

* Until 330 PM CDT
    
* At 241 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Hurricane Lake WMA, or 7 miles southwest of
  Augusta, moving northeast at 25 mph.

  HAZARD...Tornado. 

  SOURCE...Radar indicated rotation. 

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely. 

* Locations impacted include...
  Augusta...                        Patterson...
  Tupelo...                         McCrory...
  McFadden...                       Hurricane Lake WMA...
  Beedeville...                     Pumpkin Bend...
  Morton...                         Gregory...
  Grays...                          Fitzhugh...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3512 9142 3522 9155 3550 9110 3540 9103
      3523 9104
TIME...MOT...LOC 1941Z 239DEG 23KT 3519 9142 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

Brown
2 follow-up statements
971 
WWUS54 KLZK 041954
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
254 PM CDT TUE JUL 4 2017

ARC145-042003-
/O.CAN.KLZK.TO.W.0052.000000T0000Z-170704T2030Z/
White AR-
254 PM CDT TUE JUL 4 2017

...THE TORNADO WARNING FOR EAST CENTRAL WHITE COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of White County. Therefore, the warning has been cancelled for that 
county. 

LAT...LON 3523 9104 3515 9133 3520 9139 3521 9138
      3522 9140 3523 9138 3526 9139 3526 9137
      3527 9138 3550 9110 3540 9103
TIME...MOT...LOC 1953Z 239DEG 23KT 3523 9133 

$$

ARC067-147-042030-
/O.CON.KLZK.TO.W.0052.000000T0000Z-170704T2030Z/
Woodruff AR-Jackson AR-
254 PM CDT TUE JUL 4 2017

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR NORTHERN
WOODRUFF AND SOUTHEASTERN JACKSON COUNTIES...
    
At 253 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Augusta, moving northeast at 25 mph.

HAZARD...Tornado. 

SOURCE...Radar indicated rotation. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

Locations impacted include...
Augusta...                        Patterson...
Tupelo...                         McCrory...
McFadden...                       Beedeville...
Pumpkin Bend...                   Morton...
Grays...                          

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3523 9104 3515 9133 3520 9139 3521 9138
      3522 9140 3523 9138 3526 9139 3526 9137
      3527 9138 3550 9110 3540 9103
TIME...MOT...LOC 1953Z 239DEG 23KT 3523 9133 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

Brown
386 
WWUS54 KLZK 041958
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
258 PM CDT TUE JUL 4 2017

ARC067-147-042008-
/O.CAN.KLZK.TO.W.0052.000000T0000Z-170704T2030Z/
Woodruff AR-Jackson AR-
258 PM CDT TUE JUL 4 2017

...THE TORNADO WARNING FOR NORTHERN WOODRUFF AND SOUTHEASTERN JACKSON
COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened, and no longer
appears capable of producing a tornado. Therefore, the warning has
been cancelled.  However gusty winds are still possible with this
thunderstorm.

Remember, a Severe Thunderstorm Warning still remains in effect.

LAT...LON 3523 9104 3515 9133 3520 9139 3521 9138
      3522 9140 3523 9138 3526 9139 3526 9137
      3527 9138 3550 9110 3540 9103
TIME...MOT...LOC 1956Z 239DEG 23KT 3525 9130 

$$

Brown

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Jul 4, 12:19 PM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Jul 4, 12:19 PM CDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
1219 PM CDT Tue Jul 4 2017

.AVIATION...
Greatest coverage of TSRA should be across the northeast third of
the forecast area, through 01z. Expect MVFR ceilings to affect
northern sites for much of the period.

55

&&

.PREV DISCUSSION...(ISSUED 938 AM CDT Tue Jul 4 2017)

UPDATE...
Recent mesoscale diagnosis efforts indicate a convectively
enhanced/induced vorticity max, moving northeast near the
OK/AR/MO border, with a small amplitude trough extending towards
the ArkLaTex region. Surface based CAPE of values of >= 2000 j/kg
exist across areas where convective overturning has not occurred
this morning.

Forecasts through 05/06z have been adjusted to account for the
latest trends.

55

PREV DISCUSSION...(ISSUED 640 AM CDT Tue Jul 4 2017)

AVIATION...04/12Z TAF CYCLE

Sctd convection wl cont to affect mainly NRN and WRN AR this mrng,
with OCNL MVFR conds where SHRA/TSRA occurs. Confidence in
convective trends later today and tngt still nor clear cut, so
have contd with VCTS in most areas, with PROB30 groups included
ovr the NW half of the FA later tngt. /44/

PREV DISCUSSION...(ISSUED 415 AM CDT Tue Jul 4 2017)

SHORT TERM...Today through Wednesday Night

Scattered convection formed just after midnight acrs parts of Cntrl
AR, mainly S of the AR river. The activity was assocd with a weak
sfc bndry that was aligned fm W to E. Meanwhile, a slow moving MCS
was affecting ERN OK and was just working into NWRN AR just before 3
am. Convection intensity has been gradually weakening ovr the last
few hrs, as noted by warming cloud tops on IR imagery.

The fcst concern once again wl be convective trends thru Wed. The
aforementioned complex of storms/MCV wl cont working EWD today and
tonight, with additional redevelopment of SHRA/TSRA expected by this
aftn. Have kept likely POPS acrs the NRN part of the FA, based on
convective trends noted by the Hi-Res model data. Convection further
to the S wl be more scattered in nature.

The unsettled wx pattern wl cont on Wed as a lingering upper trof
conts working sloly acrs the region. This feature wl again act as a
focus for additional convection, mainly during the aftn and evening
hrs. Cannot rule out some strong storms, but overall severe threat
will rmn marginal at best. Due to the slow movement of the upper lvl
support, locally heavy rainfall wl also be a concern.

LONG TERM...Thursday through Monday

Not a lot of value added changes to the current forecast will be
forthcoming this morning as all medium range models remain in good
agreement with the overall pattern. Much like the past few mornings,
a blend of forecast solutions will be used.

Not to sound like a broken record but the upper pattern will remain
dominated by a sprawling upper ridge over the central rockies and
intermountain west and subsequent downstream troughing. The position
of these features do move around a little but the overall pattern
remains the same.

Strong upper level impulse will be located to the NE of the state
when the period initiates. Isolated to scattered precipitation
chances will continue into early Thursday night before decreasing
somewhat Friday as this impulse moves away and the upper ridge
expands.

With the upper level ridge expanding over the Rockies and the mean
position of the trough moving to our east, Arkansas will be under NW
flow aloft. Additional upper level impulses will move over the state
with at least a mention of isolated to scattered, mainly diurnally
driven convection, justified. Precipitation chances will be aided
slightly over the weekend by a front that backdoors the region from
the NE.

With northwest flow aloft, continuing precipitation chances and the
aforementioned front, temperatures will be a little hard to exactly
pin down. However, they will average close to normal over the course
of the period.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...99
Hazardous weather outlook, Jul 4, 1:55 PM CDT, 46 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
155 PM CDT Tue Jul 4 2017

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051000-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-Calhoun-
Bradley-Drew-
155 PM CDT Tue Jul 4 2017

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Scattered showers and thunderstorms are expected across much of
Arkansas through tonight. Through late afternoon, heavy rain, and
brief damaging wind gusts will be possible with the strongest
storms. The strongest storms are expected to affect areas along and
northeast of a line from Harrison, to Clarendon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Scattered showers and thunderstorms are possible through the period
with the best chances over the north and northeast sections of the
state. Some decrease in coverage is expected over the weekend as
upper level high pressure starts to build in from the west. Overall,
the chances for hazardous weather are minimal during this period.

.Spotter Information Statement...

Spotter activation is not expected at this time.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

55/44/56

In the hours before

Special weather statement, Jul 4, 12:46 PM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1246 PM CDT TUE JUL 4 2017

ARZ014-023-024-032-033-044-045-041830-
Pulaski AR-White AR-Stone AR-Van Buren AR-Lonoke AR-Faulkner AR-
Cleburne AR-
1246 PM CDT TUE JUL 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN STONE...EASTERN VAN
BUREN...WESTERN CLEBURNE...NORTHWESTERN LONOKE...NORTHEASTERN
CONWAY...FAULKNER...SOUTHWESTERN WHITE AND NORTHEASTERN PULASKI
COUNTIES UNTIL 130 PM CDT...

At 1246 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rocky Hill to near Guy to near Olmstead.
Movement was east at 10 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Jacksonville...                   Cabot...
Heber Springs...                  Clinton...
Fairfield Bay...                  Little Rock AFB...
Beebe...                          Greenbrier...
Ward...                           Vilonia...
Austin in Lonoke County...        Greers Ferry...
Quitman...                        Guy...
Rose Bud...                       Damascus...
Enola...                          Twin Groves...
Shirley...                        Mount Vernon...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3584 9224 3538 9204 3488 9186 3490 9229
      3541 9248 3546 9248 3546 9250 3573 9262
TIME...MOT...LOC 1746Z 261DEG 11KT 3567 9251 3534 9237 3498 9223

57
Local storm report, Jul 4, 1:26 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
126 PM CDT TUE JUL 04 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1259 PM     TSTM WND DMG     1 E VILONIA             35.08N 92.19W
07/04/2017                   FAULKNER           AR   SOCIAL MEDIA

            TREES REPORTED BLOWN DOWN.

&&

55
Special weather statement, Jul 4, 2:05 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Little Rock AR
205 PM CDT TUE JUL 4 2017

ARZ033-034-046-041945-
White AR-Prairie AR-Woodruff AR-
205 PM CDT TUE JUL 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WOODRUFF...
NORTHWESTERN PRAIRIE AND SOUTHEASTERN WHITE COUNTIES UNTIL 245 PM
CDT...

At 203 PM CDT, Doppler radar was tracking a series of strong
thunderstorms in White County moving northeast at 10 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Searcy...                         Bald Knob...
Judsonia...                       Kensett...
Higginson...                      West Point...
Pryor...                          Hurricane Lake WMA...
Garner...                         Griffithville...
Vinity Corner...                  Walker...
Worden...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3500 9179 3519 9181 3540 9156 3517 9136
TIME...MOT...LOC 1903Z 231DEG 10KT 3514 9167

Brown
Special weather statement, Jul 4, 2:29 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Little Rock AR
229 PM CDT TUE JUL 4 2017

ARZ007-014>016-024-025-033-042015-
White AR-Stone AR-Independence AR-Sharp AR-Izard AR-Jackson AR-
Cleburne AR-
229 PM CDT TUE JUL 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL STONE...
INDEPENDENCE...SOUTHEASTERN IZARD...SOUTHWESTERN JACKSON...
SOUTHEASTERN CLEBURNE...NORTHEASTERN WHITE AND SOUTHWESTERN SHARP
COUNTIES UNTIL 315 PM CDT...

At 229 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Croker to near Batesville to 6 miles
southeast of Concord to near Pangburn. Movement was northeast at 20
mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Batesville...                     Cave City...
Newark...                         Pangburn...
Cushman...                        Mount Pleasant...
Pleasant Plains...                Oil Trough...
Magness...                        Sidney...
Moorefield...                     Salado...
Croker...                         Steprock...
Gid...                            Southside in Independence Count...
Stella...                         Sulphur Rock...
Evening Shade...                  Bethesda...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3617 9169 3597 9139 3582 9141 3544 9146
      3538 9199 3556 9181 3571 9179 3586 9202
TIME...MOT...LOC 1929Z 231DEG 17KT 3586 9190 3575 9174 3560 9175 3548
9188

57

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:11 PM CDTRiver Flood AdvisoryLZKIndependence, Jackson, Lawrence36 hr
Jul 4, 12:46 PM CDTSpecial Weather StatementLZKFaulkner, Van Buren44 min
Jul 4, 12:58 PM CDTSevere Thunderstorm WarningLZKCleburne, Faulkner, White29 min
Jul 4, 1:47 PM CDTFlash Flood WarningLZKFulton, Independence, Izard, Sharp, Stone2 hr
Jul 4, 2:05 PM CDTSpecial Weather StatementLZKWhite40 min
Jul 4, 2:29 PM CDTSpecial Weather StatementLZKIndependence46 min
Jul 4, 2:31 PM CDTSevere Thunderstorm WarningLZKJackson, White, Woodruff44 min
Jul 4, 3:24 PM CDTSpecial Weather StatementLZKLonoke36 min
Jul 4, 3:53 PM CDTSpecial Weather StatementLZKPrairie37 min
Jul 4, 4:05 PM CDTSevere Thunderstorm WarningLZKLonoke, Prairie25 min
Jul 4, 4:34 PM CDTSpecial Weather StatementLZKPrairie41 min
Jul 4, 4:39 PM CDTSpecial Weather StatementLZKFaulkner36 min
Jul 4, 5:12 PM CDTSpecial Weather StatementLZKMonroe, Prairie33 min
Jul 4, 5:38 PM CDTSevere Thunderstorm WarningLZKMonroe, Prairie37 min

Nearby

Tornado Warnings in Arkansas, 2017Every tornado warning in 2017Tornadoes in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.